What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 13, 2:02 PM EST, 48 minutes earlier.
Area forecast discussion, Aug 13, 2:02 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Gray ME
302 PM EDT Tue Aug 13 2019
.SYNOPSIS...
A cold front will move south into southern New England and the
Gulf of Maine tonight. High pressure builds in behind it for
Wednesday and Thursday before shifting east for the end of the
week. While high pressure remains to our east, a series of
troughs will cross the region from southwest to northeast late
this week and provide chances for showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front continues to make slow progress through the region
this evening and should make its way offshore and into southern
New England tonight. Ahead of the front a moist air mass remains
in place with some showers and storms developing. These should
dissipate and move east offshore early this evening. Some fog
may form tonight especially in the valleys. This will be more
likely in areas that are able to clear out of the cloud cover as
well as areas that get rain this afternoon and evening.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
With high pressure building in from the northwest expect a dry
day on Wednesday. Temperatures will be near or slightly below
normal levels with highs in the mid 70s to near 80 degrees.
Wednesday night will be our coolest night of this stretch with
high pressure in the area leading to decent radiational cooling
conditions. Northern valleys likely fall into the mid 40s while
the rest of the area falls into the 50s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
High pressure will build by to the north of the region on Thursday
producing mostly sunny skies and light winds. Weak onshore flow
may produce a little ocean stratus in south New Hampshire and
southwest Maine during the morning hours but this should thin
out during the afternoon. High temperatures will generally range
through the 70s to near 80.
Very weak shortwave will approach from the west Thursday night as
ocean stratus redevelops across New Hampshire and southwest
Maine. Will likely include chance pops toward morning in
northwest zones where a few showers may show up after daybreak.
Lows overnight will dip into the lower to mid 50s.
Shortwave will gradually flatten out as it moves through
northern zones on Thursday but both ECMWF and GFS showing a
quarter to half inch of QPF in western and northern zones
through the course of the day. May develop enough instability in
far north zones for a few afternoon and evening thunderstorms.
Farther south, daytime heating will eventually poke holes in
ocean stratus and expect at least partial clearing during the
afternoon. High temperatures will range through the 70s from
north to south.
Looking like a repeat of Thursday night on Friday night as another
weak shortwave approaches from the west bringing more showers into
northwest zones after midnight. In the south ocean stratus will
redevelop over New Hampshire and southwest Maine. Lows overnight
will range through the 50s.
Showers will continue in northern zones Saturday morning and
associated clouds will prevent ocean stratus from burning off til
late in the afternoon in New Hampshire and western Maine. Expect
showers to end in northern zones by afternoon as the shortwave
continues east. Highs will range from the mid 70s north to the
lower 80s south.
A warm front will approach from the southwest Saturday night. May
see some scattered ocean stratus develop once again in coastal
zones but should not be as widespread as past nights. Remainder
of the area should just see partly cloudy skies. Lows overnight
will range from the mid 50s to lower 60s.
The warm front will continue to lift toward the region on Sunday
bringing high temps/tds. Increasing onshore flow will produce
variable amounts of ocean stratus during the afternoon and will
become widespread across a majority of the forecast area by late
in the day. Highs on Sunday will range from the mid 70s north
to the mid 80s south.
Warm front will remain south of the region Sunday night as a cold
front approaches from the west. Boundary layer winds will
gradually switch into the southwest pushing ocean stratus off to
the east overnight. Cold front will push into northwest zones
after midnight bringing a chance of showers and possibly a stray
thunderstorms. Lows overnight will range from the upper 50s to
mid 60s.
Cold front will push southeast through the region on Monday with
a few showers and thunderstorms possible in southern zones
before it moves offshore in the late afternoon. Highs will
range from the mid 70s north to the mid 80s south.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term...Scattered thunderstorms this evening will be most
likely across southern New Hampshire. These should dissipate
and move east early this evening. Some mid cloud cover remains
through the night which will make the fog forecast for the
valleys tricky. Further north the clouds are more likely to
clear up which will allow fog to form at Whitefield. Lebanon may
keep cloud cover through much of the night, but rainfall this
evening will leave a very moist layer near the ground which
could fog up by morning. All areas should be VFR Monday with
light north winds.
Long Term...VFR Thursday with areas of MVFR ceilings in
southeast New Hampshire and southwest Maine. VFR with areas of
MVFR ceilings Thursday night. VFR with areas of MVFR ceilings
Friday through Saturday. VFR Saturday night and Sunday with
areas of MVFR ceilings.
&&
.MARINE...
Short Term...A cold front drops into the Gulf of Maine tonight
allowing winds to become light northerly. High pressure builds
across southeast Canada and northern New England Wednesday and
Thursday with light winds continuing over the Gulf of Maine.
Long Term...
No problems noted as winds remain light over the waters through
Sunday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR/SHORT TERM...Kimble
Hazardous weather outlook, Aug 13, 1:52 PM EST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
252 PM EDT Tue Aug 13 2019
MEZ007>009-012>014-019>022-024>028-NHZ001>006-141900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin-
Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-
252 PM EDT Tue Aug 13 2019
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ018-023-NHZ007>015-141900-
Interior York-Coastal York-Sullivan-Merrimack-Belknap-Strafford-
Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
252 PM EDT Tue Aug 13 2019
This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Scattered showers and thunderstorms are expected as a cold front
sags south across the area. Some of the thunderstorms could produce
locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-141900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
252 PM EDT Tue Aug 13 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 1:18 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Gray ME
218 PM EDT Tue Aug 13 2019
MEZ018-023-131900-
Interior York-Coastal York-
218 PM EDT Tue Aug 13 2019
...A THUNDERSTORM WILL AFFECT SOUTH CENTRAL YORK COUNTY...
At 216 PM EDT, a thunderstorm was located near Wells, or 9 miles
south of Sanford, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sanford, Kennebunk, Berwick, Wells, South Berwick, York, Ogunquit and
North Berwick.
This includes Interstate 95 between mile markers 9 and 22.
This also includes...
York Beach, Ogunquit Beach, and Wells Beach.
LAT...LON 4326 7084 4343 7075 4333 7046 4331 7048
4330 7052 4324 7053 4315 7061
TIME...MOT...LOC 1816Z 295DEG 16KT 4332 7071Special weather statement, Aug 13, 1:23 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Gray ME
223 PM EDT Tue Aug 13 2019
NHZ006-009-010-131900-
Belknap-Strafford-Southern Carroll-
223 PM EDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STRAFFORD...SOUTHEASTERN
BELKNAP AND SOUTHEASTERN CARROLL COUNTIES...
At 223 PM EDT, a strong thunderstorm was located near Alton, or 10
miles southeast of Laconia, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Barrington, Farmington, Lebanon, Alton, Barnstead,
Gilmanton, Gilford, Brookfield, Strafford, New Durham, Middleton,
Milton and Wakefield.
LAT...LON 4322 7096 4341 7143 4357 7132 4352 7096
4349 7097 4344 7096 4342 7099 4340 7098
4339 7099 4334 7096 4334 7093 4332 7092
TIME...MOT...LOC 1823Z 295DEG 16KT 4347 7129Special weather statement, Aug 13, 1:58 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Gray ME
258 PM EDT Tue Aug 13 2019
MEZ018-NHZ009-010-132000-
Interior York-Belknap-Strafford-
258 PM EDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL YORK...CENTRAL
STRAFFORD AND SOUTHEASTERN BELKNAP COUNTIES...
At 258 PM EDT, a strong thunderstorm was located near Alton, or 12
miles northwest of Rochester, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Sanford, Dover, Somersworth, Barrington, Berwick,
Farmington, Lebanon, Alton, Barnstead, Acton, Madbury, Strafford, New
Durham, Middleton, Milton, Rollinsford and North Berwick.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4336 7131 4352 7121 4342 7072 4317 7087
TIME...MOT...LOC 1858Z 293DEG 12KT 4342 7117